Quetiapine triggering a dangerous mania episode?

So for a few days I was left completely useless. Paranoid, irritable, hysterical. I was unable to sleep or eat, and I was hallucinating like crazy. I had never been that bad. What I noticed, however, was that it always got worse towards the evening. I started speculating – could this be induced by one of the medications I’m taking? Being a neuroscience student myself and being able to read research papers and understand them, I started looking for answers.

Not too long into my search I found studies that show how low doses of Seroquel can induce mania in bipolar patients. Here are just a few:

http://www.jabfm.org/content/28/1/154.full

https://www.ncbi.nlm.nih.gov/pubmed/22950378

https://www.ncbi.nlm.nih.gov/pubmed/21304129

 

Since I have stopped taking quetiapine, I have slowly returned to normal. I am only taking a mood stabiliser – lamotrigine for the moment. I have another month to go before I can see my psychiatrist, and I’m hoping this lasts.

This post is nothing more but a warning to those, who have experienced worsening of their symptoms while taking quetiapine. It might be worth talking to your doctor about. The links above are not forums or news articles, they are genuine, peer-reviewed published scientific research papers.

 

Be careful x

2 thoughts on “Quetiapine triggering a dangerous mania episode?

Add yours

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

Up ↑

%d bloggers like this: